Jump to content

Recommended Posts

Hi there... I have been told that I have a "Didelphys uterus" (a uterine duplication w/ 2 horns and 2 cervices).  I have always had very painful periods.. unbearable cramps, always got a migraine 2-3 times, during the week prior to starting my cycle.. or worse.  I bleed through 2 separate horns and from 2 separate uterus.'  I get all bitchy and moody for a day or two, then I am ok.. usually depends how many meds I've taken!  I have Motrin 800mg, Fioricet, Phenergan, Relpax, (tried Imitrex and didn't work), Ortho Tri Cyclene (tried the Lo and another one but both seemed to make no difference.)

But I am sick of being sick ya know!!!!?!  Now, for the past 4 months approx. I have been getting my period all the time!  Like every other week!  I can't win, either I am PMS'ing or Bleeding.  Every week, it rotates now.  But never used to!

I am going through the steps of trying to find a drug that will help rid me of Migraines mostly, and my Neurologist has me taking Topamax now.  It's been exactly 2 weeks, today... so doc says to increase my dose.  I will take 2 pills tonight.. 1 in the am.. for 1 more week & on my 4th week, I'll bump up YET AGAIN!  2 in the am.. 2 in the pm.  I can't sleep, my taste has changed.. (and by the way, luv the comment about soda tasting like ass! so true!) yet I am hungry all the freaking time!!!  (Any chance that means I'm the type that will loose weight and not gain?)  Oh!  And my fave... I feel like I am loosing my mind.  Forgetful, kinda confused & out of sorts at times... just really scatter brained, and have a tendancy to ramble on and on... on and on  ;)

The killer is... I don't really get migraines anymore

(yippee!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!). 

BUT.  I have had headaches, though.  Is that strange or what?  After reading about you, Jarrod, I am even more scared of the Topamax or dopamax!!!!!!  Do you have any advice do offer?  Please help me figure out if I should even be on these drugs!  Gosh... I have a million questions.....

Please reply!

Sincerely,

Lil lady  :)

Link to comment
Share on other sites

Good lord, a what kind of uterus?  That I have never heard of before.

Hmm.  About the Topamax,  gave me a headache too when I first started taking it, but that went away.  Then when I increased the dosage, they came back, but went away again.

Yup, Dopamax.  Couldn't recall the name of a "pitcher" the other day.  Little slower at thinking.  I've been on it for three months and it seems to be fading a little.  I was REALLY stupid for the first couple of months.  Like, a total moron.  And I couldn't remember anything, barely could match my own clothes.  I have been feeling more like my cognitive self these days.

If its helping with the migraines, maybe you could wait it out and see how it goes.  That's pretty much any of us can do anyways.  If you get any really freaky side effects than call your doc, but don't fret about them too much because then, I swear, they will magically appear.

Good luck!

JBella

Link to comment
Share on other sites

  • 1 month later...

One thing that works for alot of folks is B-12 and 1 asprin daily. But since you have a bleeding disorder, I don't know if asprin or ibuprofen would be recommended.  Water, small amounts of caffeine and small amounts of tylenol would be conservative therapy. I also had a terrible time with Topamax.

Question: This is a miserable situation for you. Childbearing may be difficult to impossible (unless your ob/gyn has told you otherwise?) Have you considered a bilateral (or more lateral)salpingo- hysterectomy (leaving your ovaries) with removal of the cervicies?

Of course, that is a very personal decision.  Also while your situation is unusual, it is not unheard of. Uterine deformities are not uncommon, you just can't **see** them.

Hope you start feeling better, Shannon

Link to comment
Share on other sites

First, let me emphasize that I am very much NOT a doctor.

However, I do get really bad cramps that knock me out of commission the first day of my period.  Birth control pills have always been very helpful for this.  I have found that low-dose hormones don't work as well as high-dose ones.  I've been on Seasonale (the birth control where you only get 4 periods a year) for about 4 1/2 months now, and I LOVE it.  Even if it doesn't make your periods much better, at least you'll have them less frequently.  Plus, the starter/sample kit from my OB/GYN included 13 weeks of pills and this really cute pink and black handbag.  I know, accessories aren't a reason to try a drug, but do ask your doctor about it.

Also, when I get my period, it really screws up my digestive system.  Ginger tea helps a lot.  Not sure if you ever experience that, but the ginger is really good for stomach-related issues.

~CrazySoprano

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...